Pyoderma Gangrenosum

Arun Chakrabarty, MD, Tania J. Phillips, MD, FRCPC

Disclosures

Wounds. 2002;14(8) 

In This Article

Presentation

A 65-year-old Caucasian woman with a history of Crohn's disease presented with a three-month history of painful, boggy ulcers on the left anterior abdomen and right upper thigh. She had a recent flare up of her Crohn's disease a few months prior to the development of the ulcers and was hospitalized. The patient was treated with 6-mercaptopurine, which was discontinued due to abdominal discomfort. Lack of response to sulfasalazine was noted by enlargement of the abdominal ulcer. Her past medical history has been significant for type 2 diabetes mellitus, hypertension, status-post cardiac pacemaker, and aortic insufficiency. Her past surgical history included a complete hysterectomy and cholecystectomy. There was no history of known drug allergies. Her current medication list included glyburide, enalapril, furosemide, mesalamine, prednisone, tacrolimus ointment, and oral cyclosporin. She ceased taking coumadin, once her cardiologist advised her of having a normal cardiac rhythm. The patient did not mention any personal or family history of skin diseases.

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.

processing....